Delaware, 2011Strong Wind in Delaware, February 14, 2011
February 14, 2011 · NWS PHI · 4 events in 4 counties and zones
Strong west winds followed a cold frontal passage during the afternoon and evening of the 14th in Delaware. Peak wind gusts averaged close to 50 mph and tore down weak tree limbs and wires.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong west winds followed a cold frontal passage during the afternoon and evening of the 14th in Delaware. Peak wind gusts averaged close to 50 mph and tore down weak tree limbs and wires. Peak wind gusts included 48 mph in Dover (Kent County), Lewes (Sussex County) and the New Castle County Airport. The strong winds were fueled by the pressure difference between the cold front's low pressure system that moved through New England and a high pressure system building east from the western Great Lakes. The strong winds slowly decreased overnight as the low pressure system moved farther away from Delaware.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 14, 11:33 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 14, 11:33 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1133 AM EST MON FEB 14 2011
.SYNOPSIS...
DRY WEATHER SHOULD CONTINUE THROUGH THIS PERIOD WITH A STRONG
WARMUP DURING THE LATER PART OF THIS WEEK. A STRONG COLD FRONT
WILL CROSS THE REGION THIS AFTERNOON. CHILLY HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT TONIGHT...REACHING THE MID ATLANTIC
COAST WEDNESDAY. THIS HIGH WILL INFLUENCE OUR WEATHER THROUGH THE
END OF THE WEEK. A COLD FRONT IS EXPECTED TO CROSS THE REGION NEXT
WEEKEND.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
ALL PRODUCTS ARE POSTED AND ON THE SAME WINDY WARM THEME FOR TODAY.
STRONG CAA SHOULD DEVELOP DURING MID AFTERNOON BUT NOT UNTIL HIGHS
WITHIN 3F OF 61 IN MUCH OF THE AREA ALONG AND SE OF I95 WHICH
INCLUDES MOST OF NJ/DEL AND E MD. 12Z IAD SOUNDING FCSTS FULL SS
MAX OF 71 TO E OF IAD AND OKX 12Z SOUNDING W FULL SS WAS 67F.
COULD SEE IT REACH 67-68F IN S DEL THIS AFTERNOON.
12Z/14 NCEP MODELS 2M TEMPS CONTINUE CONTAMINATED COLD WITH SNOW
COVER. THIS IS A WELL MIXED SITN AND I THINK RATHER WARM THO NOT
RECORD BREAKING.
RFW ISSUED PER COLLABORATION WITH AGENCIES. ALREADY VERIFYING WITH
WIND/RH CRITERIA IN S DEL. FUEL MOISTURE'S ARE UNCERTAIN BUT SHOULD
BE DRYING RAPIDLY IN TODAY'S VIGOROUS TURNOVER/MOMENTUM TRANSFER
ENVIRONMENT OF DRY STEEP LOW LVL LAPSE RATES.
FROM 3AM BELOW...
WIND ADVISORY CONTINUES PER MID SHIFT REASONING...AT LEAST FOR S
NJ DEL AND E MD.
SOME OF OUR 12Z GUIDANCE IS INDICATING A MINOR DECOUPLING IN THE
22Z-02Z TIME FRAME BUT THEN 35-40 KT NW GUSTS TWD 05Z OVER ALL OF
THE FCST AREA DIMINISHING SLIGHTLY TWD SUNRISE TUESDAY.
MAINLY A BAND OF HIGH CLOUDS SWEEPING SEWD THIS MORNING ACROSS NJ
AND SE PA AS WELL E MD AND N DEL PER 12Z/14 NAM TSEC. THEN IT CLEARS
FOR A FEW HOURS. SC FOLLOWS FROM NW TO SE BEGINNING POCONOS AROUND
1630Z REACHING KPHL AROUND 20-21Z.
WE EXPECT 45 TO 50 MPH WIND GUSTS. THERE IS A LOW PROBABILITY
THAT WINDS COULD APPROACH 55 MPH IN GUSTS NEAR THE FRONTAL PASSAGE
(OR WINDS GETTING CLOSE TO HIGH WIND WARNING CRITERIA). AT THIS
POINT...THE BEST PRESSURE RISES ARE STILL BACK TO THE WEST...SO
FOR NOW A WIND ADVISORY SHOULD COVER THE EVENT.
MID LEVEL LAPSE RATES STEEPEN AS THE MID LEVEL SHORT APPROACHES
LATER THIS AFTERNOON. SUB CLOUD LAYERS SHOULD BE FAIRLY DRY...SO
FOR NOW THE BEST CHANCE OF AN PRECIPITATION SHOULD BE ACROSS THE
HIGHER TERRAIN. AS THE COLD COOLS LATER THIS AFTERNOON...RAIN
SHOWERS COULD CHANGE TO SNOW SHOWERS ACROSS THE SOUTHERN POCONOS.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH THURSDAY/...
THE BEST SURFACE PRESSURE GRADIENT OCCURS DURING THE EVENING HOURS.
THIS IS ALSO THE TIME OF THE BEST MIXING UNDER THE INVERSION IN THE
COLD AIR ADVECTION. BASED ON A LOCAL HIGH WIND WARNING DECISION
TREE...IT WOULD APPEAR THAT A STRONG WIND ADVISORY SHOULD STILL BE
APPROPRIATE. WHILE STRONG WIND GUSTS TEND TO BE LESS LIKELY AFTER
SUNSET...THIS SITUATION APPEARS TO BE AN EXCEPTION TO THAT RULE.
THE BEST GRADIENT EXITS AFTER 0600 UTC TO THE EAST...AS DOES THE
BEST MIXING POTENTIAL. AFTER THIS TIME...WINDS SHOULD SLOWLY
DIMINISH TOWARD MORNING. ANY CLOUDS THIS EVENING SHOULD DIMINISH AS
THE COLUMN DRIES IN THE COLD AIR ADVECTION. THE EXCEPTION HERE WILL
BE THE HIGHER TERRAIN...WHERE THE UPSLOPE FLOW MAY BE JUST ENOUGH
FOR CLOUDS TO CONTINUE...AS WELL AS FLURRIES.
TEMPERATURES WILL DROP QUICKLY IN THE NEW AIRMASS...BUT SHOULD
REMAINED WELL MIXED. THIS MAKES THE LOW TEMPERATURES ADVERTISED BY
THE GFS MOS LOOK TOO COLD...AND LOWS WERE BASED ON A MOS BLEND.
THE WIND WILL REMAIN IN PLACE TUESDAY...BUT THE GRADIENT STARTS TO
BACK OFF IN THE AFTERNOON. THE COLD AIR ADVECTION ENDS EARLY...AND
THE CYCLONIC FLOW IN THE MID LEVELS BACK TO ZONAL BY AFTERNOON. THE
COLUMN LOOKS TO BE VERY DRY...AND OUTSIDE OF THE HIGHER TERRAIN
EARLY...THERE MAY BER A MINIMUM OF CLOUDINESS ACROSS THE FORECAST
AREA.
THE AIRMASS WARMS IN THE AFTERNOON...BUT AFTER A COLD START HIGHS
SHOULD REBOUND TO A MOS BLEND MIX. THIS IS ABOUT 3 TO 6 DEGREES
BELOW NORMAL...AND 10 TO 15 DEGREES COOLER THAN THIS AFTERNOON.
THE WINDS LOOK TO DROP OFF ALMOST COMPLETELY TUESDAY NIGHT...
ALLOWING FOR A GOOD RADIATIONAL COOLING NIGHT WITH MID LEVEL RIDGING
IN PLACE. LOWS WERE BASED ON A MOS BLEND...THEN DROPPED A BIT IN THE
NORMALLY COLDER AREAS (INCLUDING THE PINE BARRENS IN NJ).
A SHORT WAVE RIDING DOWN THE BACK OF THE COLLAPSING MID LEVEL
RIDGING COULD RESULT IN CLOUDS WEDNESDAY. HOWEVER...THE COLUMN LOOKS
MUCH TOO DRY FOR ANY PRECIPITATION. HIGHS WEDNESDAY AFTER A COLD
START SHOULD REBOUND CLOSER TO THE GFS MOS NUMBERS IN THE DRY
AIRMASS IN PLACE.
THE WELL ADVERTISED 2ND WARM-UP OF THE UPCOMING WEEK WILL BE WELL
UNDER WAY DURING THE BEGINNING OF THE EXTENDED PERIOD. A HUGE HIGH
PRESSURE SYSTEM OFF THE EAST COAST AND BUILDING H5 HEIGHTS ACROSS
THE AREA WILL AID THE CONTINUED MILDNESS THROUGH THE END OF THE
WEEK. HIGHS THURSDAY WILL BE LOW TO MID 50S NORTH AND MID TO
UPPER 50S SOUTH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
READINGS ON FRIDAY WILL BE FIVE OR SO DEGREES WARMER (THAN THU)
WITH PLENTY OF 60S TO BE FOUND ACROSS THE REGION. FYI...THE LAST
TIME PHILADELPHIA WAS 60 DEGREES WAS 12/12/10 AND 65 DEGREES WAS
12/1/10.
LOW PRESSURE WILL MOVE NORTH OF THE AREA FRIDAY NIGHT INTO SATURDAY.
ITS ATTACHED FRONT WILL CROSS THE AREA SAT AND BRING AN END TO THE
OVERLY MILD READINGS. TEMPERATURES WILL BE KNOCKED BACK TO "NEAR
NORMAL" BY SUNDAY. THE HIGHS ON SATURDAY MAY STILL GET INTO THE 50S
DEPENDING ON HOW FAST CLOUDS AND ANY SCATTERED SHOWERS MOVE IN.
THESE SHOWERS MOSTLY ON SATURDAY WILL BE THE ONLY PRECIPITATION IN
THE EXTENDED PERIOD. ANY COOLER TEMPERATURES SAT NIGHT MAY CAUSE
SOME OF THE PRECIP TO END AS SNOW SHOWERS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF VALID
PERIOD...WITH THE PRIMARY CONCERN STRONG WINDS THIS AFTERNOON INTO
THIS EVENING...POSSIBLY APPROACHING OR NEAR 40 KNOTS.
PATCHES OF CIRROSTRATUS AND SOME ALTOCUMULUS WILL FILTER THROUGH THE
TAF SITES EARLY THIS MORNING AHEAD OF A SURFACE COLD FRONT WHICH
WILL APPROACH DURING MID AND LATE MORNING. WINDS WILL BE FROM THE
SOUTHWEST AHEAD OF THE FRONT THIS MORNING...WITH SPEEDS HIGHEST
SOUTHEAST AND GUSTY...AND LIGHTEST NORTHWEST THROUGH SUNRISE. THE
FRONT IS EXPECTED TO MOVE EASTWARD THROUGH THE AREA RATHER RAPIDLY
FROM LATE MORNING AND MIDDAY INTO EARLY AFTERNOON. THERE COULD BE A
FEW LIGHT SHOWERS AT THE NORTHERN TAF SITES BUT THESE WILL BE LEFT
OUT OF THE FORECAST FOR NOW AS VISIBILITIES ARE NOT EXPECTED TO
LOWER MUCH IF AT ALL. STRATOCUMULUS WILL BECOME BROKEN WITH AND
AFTER THE FRONT. A FEW LOCATIONS COULD EXPERIENCE MARGINAL VFR
CEILINGS FOR A BRIEF PERIOD THIS AFTERNOON...ESPECIALLY NORTH.
AS MENTIONED THE BIGGER STORY WILL BE THE WINDS. SOUTHWEST WINDS ARE
EXPECTED TO INCREASE AFTER SUNRISE AS MIXING TO THE SURFACE BECOMES
MORE EFFICIENT. WITH AND AFTER THE COLD FRONT DOWNWARD MOMENTUM FLUX
WILL BE MAXIMIZED. 925 HPA WINDS INCREASING TO 40 TO 45 KNOTS COULD
LEAD TO SURFACE GUSTS NEAR 40 KNOTS...PERSISTING UNTIL A LITTLE BIT
AFTER DARK WITH GUSTS GRADUALLY DECREASING THROUGH THE EVENING.
HOWEVER...WINDS WILL LIKELY STILL BE IN THE 15 GUST 25 KNOT RANGE
AFTER MIDNIGHT...PERHAPS LIGHTER NORTHWEST...WITH SKIES MOSTLY
CLEARING IN THE EVENING OR BY MIDNIGHT.
OUTLOOK...
HIGH PRESSURE, MOVING IN FROM THE WEST, WILL BRING A LACK OF CLOUDS
FOR TUESDAY WITH GRADUALLY DIMINISHING WINDS. THE HIGH WILL MOVE
SLOWLY ACROSS OUR AREA, BRINGING EXCELLENT VFR FLYING CONDITIONS,
AND DOMINATE OUR WEATHER UNTIL THE END OF THE WEEK. AT THAT TIME, A
FRONTAL SYSTEM WILL MOVE IN FROM THE WEST AND BRING OUR NEXT THREAT
FOR LOWER CONDITIONS FRIDAY NIGHT OR SATURDAY.
&&
.MARINE...
PRE-FRONTAL SMALL CRAFT ADVISORY CONDITIONS THIS MORNING ARE
FORECAST TO TRANSITION TO GALE WARNING LEVELS OF WIND AFTER A COLD
FRONT MOVES THROUGH THE COASTAL WATERS DURING THIS AFTERNOON. THESE
WINDS ARE FORECAST TO PERSIST TONIGHT...AND LAST INTO TUESDAY
MORNING. SINCE GALE CONDITIONS ARE EXPECTED TO OCCUR LATER IN THE
FIRST PERIOD...THE GALE WARNING WILL BE STARTED FOR THE FIRST
PERIOD.
ALTHOUGH 1000 HPA WINDS ARE NOT SO DRAMATIC...925 HPA WINDS DO RAMP
UP TO THE 45 TO 50 KNOTS RANGE LATER TODAY. IN THE POST-FRONTAL
REGIME THESE WINDS SHOULD MIX DOWN TO THE SURFACE UNDER A
DISAPPEARING INVERSION THIS AFTERNOON. SO THE GALE WARNING WILL
START IN THE FIRST PERIOD ON THE OCEAN AND DELAWARE BAY...AND LAST
THROUGH 17Z TUESDAY WHEN WINDS ARE SEEN TO DROP OFF.
HIGH PRESSURE MOVING IN FROM THE WEST WILL BRING DIMINISHING WINDS
AND SEAS LATER TUESDAY AND TUESDAY NIGHT. THESE RELATIVELY TRANQUIL
CONDITIONS WILL CONTINUE UNTIL ANOTHER COLD FRONT APPROACHES FROM
THE WEST LATE IN THE WEEK.
&&
.FIRE WEATHER...
THE PAST WEEK OR SO HAS BEEN DRY ACROSS MUCH OF THE REGION...WITH
THE LAST MEANINGFUL PRECIPITATION OCCURRING ABOUT 8 DAYS AGO IN
PHILADELPHIA. WIND TODAY...ALONG WITH THE DRY CONDITIONS...SET
THE STAGE FOR ENHANCED FIRE WEATHER DANGER TODAY AND TUESDAY.
THE LATEST NOHRSC SNOW DEPTH MAP(VALID ON THE 13TH) SHOWS THAT
EASTERN PENNSYLVANIA...NORTHERN...CENTRAL AND SOUTHWEST NEW
JERSEY...NORTHERNMOST DELAWARE AND CECIL COUNTY HAVE ENOUGH SNOW TO
EXCLUDE THEM FROM ENHANCED FIRE DANGER CONSIDERATION. THIS LEAVES
SOUTHEAST NEW JERSEY...CENTRAL AND SOUTHERN DELAWARE AND THE REST OF
OUR NORTHEAST MARYLAND ZONES AS AREAS FOR CONSIDERATION.
FORECAST 10 HOUR DEAL FUEL MOISTURE VALUES FOR THESE AREAS REMAIN
NEAR CRITERIA FOR THE SNOW-LESS AREA. STATE FORESTRY OFFICIALS
INDICATED THAT WHILE THE DEAD FUEL MOISTURE VALUES MAY BE CLOSE TO
CRITERIA... CONDITIONS JUST UNDERNEATH REMAIN TOO MOIST FOR THE
RAPID SPREAD OF WILDFIRES TODAY. ISSUED RFW PER COLLAB WITH MD AND
DEL AGENCIES.
MAY HAVE A REPEAT FIRE WEATHER SITN TUESDAY AFTN?
TODAY MAY ALSO PRIME CONDITIONS FOR LATER IN THE WEEK...AS WARMER
AND DRIER CONDITIONS RETURN WEDNESDAY AND ESPECIALLY THURSDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 1 AM EST TUESDAY FOR PAZ054-055-060>062-
067>071.
NJ...WIND ADVISORY UNTIL 1 AM EST TUESDAY FOR NJZ001-007>010-
012>027.
DE...WIND ADVISORY UNTIL 1 AM EST TUESDAY FOR DEZ001>004.
RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR DEZ002>004.
MD...WIND ADVISORY UNTIL 1 AM EST TUESDAY FOR MDZ008-012-015-019-
020.
RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR MDZ012-015-
019-020.
MARINE...GALE WARNING UNTIL NOON EST TUESDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...DRAG 1133
NEAR TERM...DRAG/HAYES 1133
SHORT TERM...DRAG/HAYES 1133
LONG TERM...O'HARA
AVIATION...
MARINE...
FIRE WEATHER...1133Hazardous weather outlook, Feb 14, 9:39 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
939 AM EST MON FEB 14 2011
DEZ001-MDZ008-NJZ001-007>010-012-013-015-016-019-020-PAZ054-055-
060>062-067>069-151445-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-NORTHWESTERN BURLINGTON-OCEAN-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
939 AM EST MON FEB 14 2011
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ021>023-027-151445-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
939 AM EST MON FEB 14 2011
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...DUE TO THE RECENT DRY WEATHER AND GUSTY WINDS
TODAY...THERE IS AN ENHANCED FIRE WEATHER DANGER THIS AFTERNOON
WITH LOW HUMIDITY AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002>004-MDZ012-015-019-020-151445-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
939 AM EST MON FEB 14 2011
...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FIRE WEATHER WATCH MAY BE NEEDED FOR TUESDAY MIDDAY AND AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ014-026-151445-
EASTERN MONMOUTH-COASTAL OCEAN-
939 AM EST MON FEB 14 2011
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...BLOWOUT TIDES ARE POSSIBLE AROUND THE TIME OF LOW
TIDE LATE THIS EVENING. THIS MAY REQUIRE A LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ024-025-151445-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
939 AM EST MON FEB 14 2011
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...BLOWOUT TIDES ARE POSSIBLE AROUND THE TIME OF LOW
TIDE LATE THIS EVENING. THIS MAY REQUIRE A LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ017-018-PAZ070-071-151445-
GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA-
939 AM EST MON FEB 14 2011
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...BLOWOUT TIDES ARE POSSIBLE AROUND THE TIME OF LOW
TIDE LATE THIS EVENING AND EARLY TUESDAY MORNING. THIS MAY REQUIRE
A LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-151445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
939 AM EST MON FEB 14 2011
...GALE WARNING IN EFFECT UNTIL NOON EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 14, 11:34 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1134 AM EST MON FEB 14 2011
NJZ021>025-027-142200-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
WHARTON STATE FOREST
1134 AM EST MON FEB 14 2011
...ENHANCED FIRE WEATHER THREAT TODAY...
THERE IS AN ENHANCED RISK OF FIRE WEATHER CONDITIONS TO PERSIST
THROUGH THE EARLY EVENING HOURS TODAY. FINE FUELS ARE TEETERING
AROUND 10 PERCENT IN SOUTHEASTERN NEW JERSEY AT THIS TIME, COUPLED
WITH A NON-EXISTENT SNOWPACK THE PAST FEW DAYS. STRONG WESTERLY
WINDS THIS AFTERNOON WILL AND EVENING WILL GUST UPWARDS OF 40MPH.
AS TEMPERATURES CLIMB INTO THE UPPER 50S ENHANCED VERTICAL MIXING
WILL TAKE PLACE ALLOWING DRIER AIR TO PULLED DOWN FROM ALOFT AND
THE RELATIVE HUMIDITY WILL DECREASE AS DRIER AIR SETS IN.
IGNITION OF ANY MATERIALS OR SPARKS MAY GROW AND SPREAD RAPIDLY
UNDER TODAY'S CONDITIONS. PLEASE USE CAUTION TODAY WHEN BURNING.
HEAVENER
Strong Wind, Inland Sussex
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Kent forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, New Castle
- When
- February 14, 1:00 PM EST to 10:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- February 14, 1:00 PM EST to 11:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, February 14, 2011$40,000 · 21 events
- Wildfire in Texas, February 14 to 17, 2011$20,000 · 4 events
- High Wind and Strong Wind in Washington, February 14, 2011$20,000 · 56 kt wind · 4 events
- Winter Storm and High Wind in Nevada, February 14 to 16, 2011$20,000 · 74 kt wind · 3 events
- Winter Storm and Heavy Snow in California, February 14 to 16, 2011$15,000 · 62 kt wind · 5 events
- Strong Wind in Pennsylvania, February 14, 2011$10,000 · 10 events
- Strong Wind in Maryland, February 14, 2011$5,000 · 5 events
- High Wind in Virginia, February 14, 2011$2,000 · 50 kt wind · 5 events
- Heavy Snow in Oregon, February 14 to 16, 20115 events
- High Wind in Oregon, February 14 to 15, 201169 kt wind · 4 events
- Heavy Snow in Maine, February 14, 20114 events
- High Wind in Wyoming, February 14 to 15, 201158 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282394, 282395, 282396, 282397.